Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

  • Announcements

    • admin

      Frequently Asked Questions About Celiac Disease   09/30/2015

      This Celiac.com FAQ on celiac disease will guide you to all of the basic information you will need to know about the disease, its diagnosis, testing methods, a gluten-free diet, etc.   Subscribe to FREE Celiac.com email alerts What are the major symptoms of celiac disease? Celiac Disease Symptoms What testing is available for celiac disease? - list blood tests, endo with biopsy, genetic test and enterolab (not diagnostic) Celiac Disease Screening Interpretation of Celiac Disease Blood Test Results Can I be tested even though I am eating gluten free? How long must gluten be taken for the serological tests to be meaningful? The Gluten-Free Diet 101 - A Beginner's Guide to Going Gluten-Free Is celiac inherited? Should my children be tested? Ten Facts About Celiac Disease Genetic Testing Is there a link between celiac and other autoimmune diseases? Celiac Disease Research: Associated Diseases and Disorders Is there a list of gluten foods to avoid? Unsafe Gluten-Free Food List (Unsafe Ingredients) Is there a list of gluten free foods? Safe Gluten-Free Food List (Safe Ingredients) Gluten-Free Alcoholic Beverages Distilled Spirits (Grain Alcohols) and Vinegar: Are they Gluten-Free? Where does gluten hide? Additional Things to Beware of to Maintain a 100% Gluten-Free Diet Free recipes: Gluten-Free Recipes Where can I buy gluten-free stuff? Support this site by shopping at The Celiac.com Store.

Anyone Taking A Vitamin B12 Supplement?
0

16 posts in this topic

I took one 500mcg B12 supp pill 2 days ago and I vow here and now I will never touch the stuff again! I have WAY TOO MUCH energy, like a drank a hundred cups of coffee, I'm jittery, panicky, heart palpitations, I hate it.

Anyone ever experience this, and if so, what'd you do to get over it? I already threw the pills out (Nature Made 500mcg), but need to flush this outta me somehow...

0

Share this post


Link to post
Share on other sites


I took one 500mcg B12 supp pill 2 days ago and I vow here and now I will never touch the stuff again! I have WAY TOO MUCH energy, like a drank a hundred cups of coffee, I'm jittery, panicky, heart palpitations, I hate it.

Anyone ever experience this, and if so, what'd you do to get over it? I already threw the pills out (Nature Made 500mcg), but need to flush this outta me somehow...

lol ! I just noticed your post on B12 as I posted mine, I had the opposite effect, the ingredients in mine "Jamieson B12 100mcg" may have made me sick xD

I kinda wish I could get a boost from mine >_> that's an intense reaction.

0

Share this post


Link to post
Share on other sites

I took one 500mcg B12 supp pill 2 days ago and I vow here and now I will never touch the stuff again! I have WAY TOO MUCH energy, like a drank a hundred cups of coffee, I'm jittery, panicky, heart palpitations, I hate it.

Anyone ever experience this, and if so, what'd you do to get over it? I already threw the pills out (Nature Made 500mcg), but need to flush this outta me somehow...

I never heard of B12 doing that. Maybe it was all that coffee and not the B12? I take 1000 mcg daily.

0

Share this post


Link to post
Share on other sites

I never heard of B12 doing that. Maybe it was all that coffee and not the B12? I take 1000 mcg daily.

I wasn't drinking coffee, it made me feel as though I'd drank a hundred cups of coffee.

0

Share this post


Link to post
Share on other sites

I take a dosage much higher and have never had an issue with it although I do notice some increase in energy. Are you taking any other drugs or supplements that might have interacted with it? You may want to mention the reaction to your doctor as you can get injections instead if your levels are low.

Wish I could help you with speeding it out of your system. My only suggestion would be to drink lots of water and stay away from caffine or energy drinks until it passes.

0

Share this post


Link to post
Share on other sites

I wasn't drinking coffee, it made me feel as though I'd drank a hundred cups of coffee.

Oh sorry.....misread that. ;)

0

Share this post


Link to post
Share on other sites

Did you do bloodwork before starting on B-12? It can cause some to get high energy, which for most is welcomed.. but maybe you are sensitive to this ... I suggest before taking B-12, Vit D. calicum, iron & such to have blood work done to see if you need it....

As with drugs , same with vits & minerals, you need to be tested to see if you need it..

This is what gives alternative meds a bad rap..........

0

Share this post


Link to post
Share on other sites

I get a B12 shot once a month at the doctor's office. I have not noticed any ups or downs. <_<

0

Share this post


Link to post
Share on other sites

I get the shot too after testing really low. Tried the sublingual and broke out in acne all over my face with a bright red rash to boot. Never had acne in my life before........ I needed the B12, but not in that form obviously.

0

Share this post


Link to post
Share on other sites

I get super jittery on vitamins, too. Usually, I'm ok for the first day or two when I try a new one and then by the second or third day I feel anxiety, palpitations and it makes my insomnia much worse. Sporadic dosing seems to work, but it's not an optimal solution.

Caffeine has been off limits for years because I'm super sensitive to that, too.

If you do find a better solution to getting vitamins without the side effects, I'd love to hear it.

0

Share this post


Link to post
Share on other sites

I take a high dose. 1,000 mg plus whatever is in my multi and B Complex. I take it at bed time and it doesn't have that effect on me.

0

Share this post


Link to post
Share on other sites

If your doctor reccommends B12 injections, ask about giving them to yourself. I shoot myself once a month and avoid the office visit fee and time consumption.

0

Share this post


Link to post
Share on other sites

I took one 500mcg B12 supp pill 2 days ago and I vow here and now I will never touch the stuff again! I have WAY TOO MUCH energy, like a drank a hundred cups of coffee, I'm jittery, panicky, heart palpitations, I hate it.

Anyone ever experience this, and if so, what'd you do to get over it? I already threw the pills out (Nature Made 500mcg), but need to flush this outta me somehow...

I take a sublingual; B12 with no problem.

0

Share this post


Link to post
Share on other sites

It should not make you feel THAT bad, but I agree that you should not take ANY B supps unless you need them. What did your blood work reveal?

I am living proof that over-supplementing causes more harm than good (nerve pain and burning, agitation, insomnia, pounding heart, and a dozen other issues)

I was B-12 deficient and folate deficient, so I dosed as directed by the PC doc. Once I started absorbing, apparently, those doses were too much and I had bizarre symptoms.

My GI doc said " hey, STOP TAKING THOSE! your levels are sky high!"

I did and they stopped.

0

Share this post


Link to post
Share on other sites

Check the ingredients.

You could be salicylate sensitive.

If they have food coloring in them...and most do....you might have had a sal reaction.

...just something to consider...in case.

google salicylate food sensitivities and look at the symtoms there. This will help you know.

I wish my B 12 would do that to me. I'm scrounging for energy all the time.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0